Flux vacua: a voluminous recount

Miranda C.N. Cheng, Gregory W. Moore, Natalie M. Paquette

Research output: Contribution to journalArticlepeer-review


In this note, we apply mathematical results for the volume of certain symmetric spaces to the problem of counting flux vacua in simple IIB Calabi-Yau compactifications. In particular, we obtain estimates for the number of flux vacua including the geometric factor related to the Calabi-Yau moduli space, in the large flux limit, for the FHSV model and some closely related models. We see that these geometric factors give rise to contributions to the counting formula that are typically not of order one and might potentially affect the counting qualitatively in some cases. We also note, for simple families of Calabi-Yau moduli spaces, an interesting dependence of the moduli space volumes on the dimension of the flux space, which in turn is governed by the Betti numbers of the Calabi-Yaus.

Original languageEnglish (US)
Pages (from-to)761-800
Number of pages40
JournalCommunications in Number Theory and Physics
Issue number4
StatePublished - 2022
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Mathematical Physics
  • Physics and Astronomy(all)


Dive into the research topics of 'Flux vacua: a voluminous recount'. Together they form a unique fingerprint.

Cite this